Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 14, 2020, 4:00 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 14, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 4:00 AM MDT (10:00 UTC)
- In effect from
- Jun 14, 2020, 12:00 PM MDT
- Expired
- Jun 14, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3943 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS85 KABQ 141000 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 400 AM MDT Sun Jun 14 2020 ...RED FLAG WARNING TODAY FROM NOON UNTIL 8 PM MDT FOR THE NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A deep surface trough in the lee of the Sangre de Cristo Mountains will cause southwest winds to gust up to 40 mph across the northeast plains this afternoon and early evening. Humidities will be marginally critical with a few places near the Canadian River reaching as low as 14 percent. Mainly isolated thunderstorms with small wetting footprints will move over western and northern parts of the northeast plains this afternoon. Erratic wind gusts up to 50 mph will be possible near stronger storms. NMZ104-150200- /O.UPG.KABQ.FW.A.0025.200614T1800Z-200615T0200Z/ /O.NEW.KABQ.FW.W.0028.200614T1800Z-200615T0200Z/ Northeast Plains- 400 AM MDT Sun Jun 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Plains this afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. Erratic wind gusts up to 50 mph near thunderstorms in the afternoon and early evening. * RELATIVE HUMIDITY...Minimum values between 20-15 percent, except as low as 14 percent in the Canadian River Valley. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:39 AM MDT, 21 minutes earlier.
Area forecast discussion, Jun 14, 3:39 AM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 339 AM MDT Sun Jun 14 2020 .SYNOPSIS... Sufficient moisture for another round of showers and thunderstorms will linger across much of central New Mexico today. Storms will initiate over the high terrain areas of central New Mexico first with activity drifting to the northeast over adjacent highlands and valleys late this afternoon and into the evening. Temperatures today will be within a few degrees of normal for mid June with many locations reaching the upper 80’s and 90’s. On Monday and Tuesday the best moisture will extend along a southwest to northeast oriented corridor across the state where isolated to scattered storms will redevelop each afternoon and evening. Into Wednesday, moisture will begin to erode and shift eastward as drier air works into the state. This will decrease the chances for storms with low prospects for only a few portions of eastern New Mexico for the remainder of the week. Temperatures will escalate by an additional degree or two each day with all areas rising above normal by the end of the week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... A storm system passing eastward along the northwest US/Canadian border will steer some drier air into western parts of the forecast area today, further weakening a weak, monsoon-like moisture plume that has been streaming north and northeastward out of Mexico. As a result there should be a downtick in shower and thunderstorm coverage over the forecast area. Scattered to isolated convection will stream northeastward across central and northeast areas today. Some storms west of the central mountain chain will produce gusty winds up to 50 mph with little or no rain. Given PWATs at or above 0.75", cells further east should have wetting footprints. Meanwhile, a surface trough south of a 997 mb surface low in eastern CO will result in breezy to windy conditions across northeast areas today, which will make fighting ongoing fires challenging. Similar weather is expected Monday, except a deepening trough on the west coast will cause the flow to back over NM allowing richer PWAT air northward over southwest and central parts of the state. Look for increased coverage of thunderstorms over southwest, west central, and northwest areas. Dry and gusty storms should favor the lower elevations around Gallup, Cuba, and Espanola. 44 LONG TERM...(TUESDAY THROUGH SATURDAY)... Dewpoints will undergo another subtle nocturnal rise Monday night into Tuesday morning with a plume of faintly higher mid level moisture staying intact through the day Tuesday. PWATs will stay within a tenth or two of 0.75 inch for much of western and central NM with values rising more in the east. This could be the last day of a decent storm crop, as drier air will limit the potential for deep, moist convection going into Wednesday and Thursday. POPs were limited to isolated coverage over the higher terrain in southern zones Wednesday, and while the operational GFS is touting convective initiation and healthy QPF over the southeast, it is a stark outlier, even with respect to its ensemble mean. As the westerly wind component aloft spreads drier air into the state, temperatures will also begin warming Wednesday through the latter half of the week. Little change to the flow aloft is expected through the end of the week and it should remain relatively light from the west southwest, keeping any appreciable mid level moisture from returning to western or central zones. Meanwhile, eastern zones will be fighting to retain the higher PWATs there, and a low, but non-zero, chance exists for a stray airmass storm or two to beat the odds. There is evidence of a cold front sliding southward down the Great Plains Friday or Saturday, but timing differences are large among operational forecast models, and even ensemble members keep this feature mostly dry for northeastern NM into Saturday. Have opted to keep only isolated to widely scattered POPs in northeastern zones for Friday and Saturday, as associated convective cold pools can often grant these frontal boundaries extra momentum to move farther south. 52 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST PLAINS TODAY... A 997 mb surface low in eastern CO will produce breezy to windy conditions across northeast areas today. Humidities will generally stay above 15%, but given the strong winds and ongoing fires, will upgrade to a Red Flag Warning across the northeast plains. The modest monsoon-like moisture plume will weaken some today, as dry air infiltrates the state from the west, resulting in a downtick in shower and thunderstorm coverage. Scattered to isolated convection will generally stream toward the northeast across central areas, and eventually onto the northwest plains as the afternoon progresses. This will result in erratic wind gusts potentially up to 50 mph around ongoing fires. Humidities will be lower across east central and northwest areas, and winds will be gusty enough for locally critical fire weather conditions both places this afternoon. The flow will shift more out of the south on Monday allowing better moisture northward into western parts of the state with an uptick in thunderstorm coverage there. Otherwise, central and northeast areas will again be favored for scattered to isolated convection. Locally critical fire weather conditions will be possible across Union County as the lee trough weakens but persists. Winds will strengthen again Tuesday as an upper level trough deepens over the western US. Another round of scattered to isolated convection is expected over central and western areas. Drier air will invade from the west during the middle of the week with much lower thunderstorm chances until a back door cold front introduces better moisture to northeast areas Friday and Saturday. Winds look gusty each afternoon, but not too strong. 44 && .AVIATION... 06Z TAF CYCLE Mesoscale models depict showers and thunderstorms lingering mainly over north central areas through the late night hours. A downtick in shower and thunderstorm coverage is expected on Sunday as drier air begins to infiltrate western areas from the southwest. Scattered to isolated afternoon and evening showers and thunderstorms are forecast to favor the area from Catron County northeastward to Rio Arriba, Taos, and Colfax Counties, including the Rio Grande Valley from Socorro northward. Some cells along the continental divide will probably produce dry microbursts with erratic wind gusts potentially exceeding 45 kt. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 90 54 91 59 / 0 0 5 5 Dulce........................... 84 42 85 47 / 10 5 10 20 Cuba............................ 83 51 84 52 / 30 10 20 20 Gallup.......................... 87 46 88 52 / 0 0 10 10 El Morro........................ 83 48 82 47 / 10 5 30 20 Grants.......................... 87 48 85 49 / 20 10 30 30 Quemado......................... 84 51 83 48 / 10 5 50 30 Magdalena....................... 84 58 83 56 / 30 20 30 20 Datil........................... 80 54 79 49 / 20 10 40 30 Reserve......................... 89 48 88 46 / 5 5 40 30 Glenwood........................ 92 62 91 55 / 5 5 30 20 Chama........................... 76 43 79 44 / 30 10 10 20 Los Alamos...................... 81 56 82 58 / 30 30 20 30 Pecos........................... 80 55 81 54 / 30 40 30 30 Cerro/Questa.................... 81 51 83 52 / 30 20 30 20 Red River....................... 71 45 73 40 / 30 20 30 30 Angel Fire...................... 74 43 75 36 / 30 30 40 30 Taos............................ 81 49 83 48 / 20 20 20 20 Mora............................ 79 48 80 50 / 40 40 40 30 Espanola........................ 89 57 89 56 / 20 20 20 20 Santa Fe........................ 82 57 82 56 / 30 30 20 30 Santa Fe Airport................ 86 56 85 54 / 20 30 20 30 Albuquerque Foothills........... 89 62 90 60 / 20 20 20 30 Albuquerque Heights............. 90 61 90 62 / 20 20 10 20 Albuquerque Valley.............. 92 61 92 57 / 20 20 10 20 Albuquerque West Mesa........... 91 61 90 63 / 20 20 10 20 Belen........................... 92 58 91 59 / 20 20 10 20 Bernalillo...................... 92 60 92 59 / 20 20 10 20 Bosque Farms.................... 92 58 91 57 / 20 20 10 20 Corrales........................ 92 61 92 58 / 20 20 10 20 Los Lunas....................... 92 59 91 57 / 20 20 10 20 Placitas........................ 87 62 86 59 / 20 20 20 30 Rio Rancho...................... 91 61 90 62 / 20 20 10 20 Socorro......................... 94 62 93 61 / 20 20 20 20 Sandia Park/Cedar Crest......... 82 58 82 56 / 20 30 20 30 Tijeras......................... 85 58 85 57 / 20 30 20 30 Edgewood........................ 86 53 85 53 / 20 30 20 20 Moriarty/Estancia............... 88 50 88 48 / 20 30 20 20 Clines Corners.................. 82 53 82 52 / 20 30 20 20 Mountainair..................... 85 56 85 54 / 20 20 20 20 Gran Quivira.................... 84 56 85 54 / 10 20 20 20 Carrizozo....................... 88 59 88 56 / 10 10 10 10 Ruidoso......................... 80 54 80 49 / 20 5 20 10 Capulin......................... 81 55 84 55 / 30 20 30 10 Raton........................... 86 52 88 51 / 30 20 30 10 Springer........................ 86 54 88 54 / 30 30 40 20 Las Vegas....................... 82 52 84 51 / 30 30 30 20 Clayton......................... 89 61 90 59 / 20 20 5 5 Roy............................. 86 58 88 59 / 20 20 20 10 Conchas......................... 94 62 95 63 / 5 10 0 5 Santa Rosa...................... 90 60 91 61 / 10 10 5 5 Tucumcari....................... 95 64 95 64 / 0 5 0 0 Clovis.......................... 92 58 91 58 / 0 0 0 0 Portales........................ 93 58 92 60 / 0 0 0 0 Fort Sumner..................... 93 61 93 62 / 5 5 0 5 Roswell......................... 95 63 93 63 / 0 0 0 0 Picacho......................... 89 56 87 57 / 10 5 5 0 Elk............................. 87 53 87 53 / 10 5 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ104. &&
Hazardous weather outlook, Jun 14, 3:43 AM MDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 343 AM MDT Sun Jun 14 2020 NMZ201>241-151100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 343 AM MDT Sun Jun 14 2020 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect this afternoon through early evening for the northeast plains of New Mexico where low humidities combined with strong winds will create critical fire weather conditions. Showers and thunderstorms will develop along a corridor extending from southwestern to northeastern New Mexico this afternoon and evening with brief downpours, small hail, and cloud-to-ground lightning expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Typical thunderstorm hazards can be expected Monday through Tuesday before storm coverage trends downward and shifts eastward into the eastern part of the state for Wedesday and beyond. Localized critical fire weather could redevelop in the northeastern plains Monday afternoon as breezy to windy conditions meet up with low humidity. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail, gusty winds, or rainfall through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:09 PM MDT | Special Weather Statement | ABQ | Socorro | 36 min |
| Jun 14, 2:26 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.